Alert archive / North Carolina / Tornado Warnings in 2008
Tornado Warning 40, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this tornado warning at Aug 27, 2008, 12:50 PM EDT for Jones County, Onslow County, North Carolina. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2008, 12:50 PM EDT (16:50 UTC)
- Expired
- Aug 27, 2008, 1:15 PM EDT
- In force
- 25 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
Counties Jones County, NC, Onslow County, NC
The radar
The Morehead City radar (KMHX), 39 km from the middle of the area, began a volume at 16:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 27, 9:16 AM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 4.8 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2171 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 559 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS52 KMHX 271650 TORMHX NCC103-133-271715- /O.NEW.KMHX.TO.W.0040.080827T1650Z-080827T1715Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1250 PM EDT WED AUG 27 2008 THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A * TORNADO WARNING FOR... SOUTHEASTERN JONES COUNTY IN EASTERN NORTH CAROLINA... NORTHEASTERN ONSLOW COUNTY IN EASTERN NORTH CAROLINA... * UNTIL 115 PM EDT * AT 1246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR MAYSVILLE...OR ABOUT 7 MILES NORTHEAST OF PINEY GREEN...MOVING NORTH AT 9 MPH. * THE TORNADO WILL BE NEAR... MAYSVILLE BY 115 PM EDT... WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EDT WEDNESDAY AFTERNOON FOR EASTERN NORTH CAROLINA. PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN DO SO SAFELY. LAT...LON 3501 7729 3495 7713 3481 7724 3486 7734 TIME...MOT...LOC 1650Z 202DEG 8KT 3485 7727 $$ CULLEN
2 follow-up statements
000 WWUS52 KMHX 271701 SVSMHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 101 PM EDT WED AUG 27 2008 NCC103-133-271715- /O.CON.KMHX.TO.W.0040.000000T0000Z-080827T1715Z/ JONES NC-ONSLOW NC- 101 PM EDT WED AUG 27 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 115 PM EDT FOR NORTHEASTERN ONSLOW AND EASTERN JONES COUNTIES... AT 1255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR DEPPE...OR ABOUT 8 MILES NORTHEAST OF PUMPKIN CENTER...MOVING NORTH AT 9 MPH. THE TORNADO WILL BE NEAR... MAYSVILLE BY 115 PM EDT... WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EDT WEDNESDAY AFTERNOON FOR EASTERN NORTH CAROLINA. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN DO SO SAFELY. LAT...LON 3501 7729 3495 7713 3481 7724 3486 7734 TIME...MOT...LOC 1701Z 202DEG 8KT 3487 7726 $$ CULLEN
000 WWUS52 KMHX 271716 SVSMHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 116 PM EDT WED AUG 27 2008 NCC103-133-271726- /O.EXP.KMHX.TO.W.0040.000000T0000Z-080827T1715Z/ JONES NC-ONSLOW NC- 116 PM EDT WED AUG 27 2008 ...THE TORNADO WARNING FOR NORTHEASTERN ONSLOW AND EASTERN JONES COUNTIES EXPIRED AT 115 PM EDT... THE THREAT FOR SEVERE WEATHER HAS PASSED AND THE WARNING WILL BE ALLOWED TO EXPIRE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EDT WEDNESDAY AFTERNOON FOR EASTERN NORTH CAROLINA. LAT...LON 3501 7729 3495 7713 3481 7724 3486 7734 TIME...MOT...LOC 1701Z 202DEG 8KT 3487 7726 $$ CULLEN
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Aug 27, 11:14 AM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Aug 27, 11:14 AM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1114 AM EDT WED AUG 27 2008 .SYNOPSIS... A FRONT WITH TROPICAL MOISTURE WILL MOVE SLOWLY BACK NORTH ACROSS THE REGION TODAY AND THURSDAY AS THE REMNANTS OF FAY PASS BY TO THE WEST AND NORTHWEST. A LINGERING AREA OF WEAK LOW PRESSURE WILL REMAIN ACROSS NORTH CAROLINA FRIDAY AND SATURDAY AND PRODUCE SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. A COLD FRONT WILL CROSS THE REGION SUNDAY. HIGH PRESSURE FROM THE NORTH WILL BUILD OVER THE STATE ON MONDAY AND TUESDAY. && .NEAR TERM /THROUGH TONIGHT/... A VERY MOIST AIRMASS REMAINS IN PLACE WITH 12Z MHX SOUNDING INDICATING NEARLY 2 1/4 PW ALONG WITH GOOD LOW LEVEL SHEER ACROSS THE REGION WHICH WOULD SUPPORT ROTATING UPDRAFTS. SCATTERED HEAVY SHOWERS AND THUNDERSTORMS HAVE BEEN LIFTING N ACROSS THE REGION THIS MORNING. VIS SATELLITE SHOWING BREAKS IN THE CLOUDS EAST OF THE COASTAL PLAIN WHICH WILL INCREASE INSTABILITY ACROSS THE REGION AND WILL HAVE TO WATCH THESE CELLS FOR SIGNS OF ROTATION. A STRONG LINE OF THUNDERSTORMS HAS BEEN PUSHING ACROSS CENTRAL NC THIS MORNING WHICH KRAX RADAR HAS BEEN SHOWING GOOD ROTATION IN A FEW CELLS. THESE STORMS ARE EXPECTED TO PUSH INTO THE COASTAL PLAIN THIS AFTERNOON. A TORNADO WATCH HAS BEEN ISSUED FOR ALL OF EASTERN NC THROUGH 5 PM THIS AFTERNOON. WITH PWS GREATER THAN 2 THERE IS A CONTINUED THREAT OF HEAVY PRECIPITATION FALLING IN A SHORT PERIOD OF TIME. SO FAR THIS MORNING THE CELLS HAVE BEEN SCATTERED AND PROGRESSIVE ENOUGH TO MINIMIZE FLOODING CONCERNS BUT CONDITIONS COULD CHANGE RAPIDLY THIS AFTERNOON AND WILL HAVE TO WATCH FOR POSSIBLY FLOODING...ESPECIALLY OF URBAN AND LOW LYING AREA. PREVIOUS DISCUSSION...TROPICAL MOISTURE HAS OVERSPREAD EASTERN NC WITH PW VALUES IN EXCESS OF 2. REMNANT LOW OF TD FAY STILL DRIFTING NE JUST WEST OF THE REGION AND IS PUSHING A FRONT SLOWLY NORTHWARD OUT OF SOUTH CAROLINA. THE COMBINATION OF FRONTAL CONVERGENCE IN THE LOW LEVELS AND WEAK BUT PERSISTENT UPPER DIFLUENCE WILL PRODUCE PROLONGED DEEP ASCENT OF THE TROPICAL MOISTURE RESULTING IN FREQUENT SHOWERS AND SCATTERED THUNDERSTORMS TODAY. MAIN THREAT WILL BE LOCALLY HEAVY RAINFALL WITH WIDESPREAD 1-2 INCH AMOUNTS AND LOCAL 3+ EXPECTED BY THURSDAY MORNING. HATTERAS RECEIVED NEARLY 0.70 OF AN INCH IN 45 MINUTES AS A SHOWER PASSED ACROSS THE ASOS. OTHER CONCERN IS THAT EVEN WITH LIMITED HEATING TODAY UPDRAFT STRENGTH WILL BE SUFFICIENT GIVEN MODEST LOW LEVEL SHEAR TO PRODUCE AN ISOLATED TORNADO. IN THE LOW LCL ENVIRONMENT PRESENT OVER EASTERN NC ANY ROTATING UPDRAFT WILL HAVE TO BE MONITORED CLOSELY. SPC HAS EXTREME NW PORTION OF CWA IN SLIGHT RISK OF SEVERE TODAY AND THIS THREAT MAY ACTUALLY EXTEND A LITTLE FURTHER EAST. HAVE INCREASED POPS TO LIKELY ALL AREAS AND ARE ALREADY SEEING AN INCREASE IN COVERAGE/INTENSITY OF THE PRECIPITATION ACROSS THE AREA EARLY THIS MORNING. FORECAST HIGHS WILL BE IN THE LOWER TO MIDDLE 80S...SIMILAR TO RECORDED MAXES TUESDAY. && .SHORT TERM /THURSDAY THROUGH FRIDAY/... THE SLOW MOVING BOUNDARY WILL MOVE INTO THE AREA THIS EVENING AND STALL AS THE LOW LEVEL CIRCULATION THAT WAS FAY DISSIPATES TO THE NORTH. EXPECTING WIDESPREAD SHOWER ACTIVITY TO BEGIN TO DIMINISH FROM SOUTH TO NORTH AFTER MIDNIGHT. A WEAKNESS IN THE HEIGHT FIELDS WILL REMAIN ACROSS THE AREA IN THE WAKE OF THE REMNANT TD AND WILL PRODUCE A LINGERING WEAK SURFACE AREA OF LOW PRESSURE ACROSS NC FRIDAY AND SATURDAY. THIS PATTERN WILL RESULT IN WARM/HUMID CONDITIONS WITH SCATTERED MAINLY AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... A MORE SUBSTANTIAL FRONT WILL FORM OVER THE MID ATLANTIC SATURDAY AND IS FORECAST TO CROSS THE AREA SATURDAY NIGHT AND EARLY SUNDAY PRECEDED BY SHOWERS/THUNDERSTORMS. STRONG HIGH PRESSURE OVER THE NE WILL RIDGE SOUTH INTO NC SUNDAY AFTERNOON AND REMAIN INTO TUESDAY WITH DRY/PLEASANT CONDITIONS EXPECTED IN THE NE FLOW. && .AVIATION /15Z WEDNESDAY THROUGH SUNDAY/... STALLED FRONTAL BOUNDARY JUST SOUTH OF THE AREA WILL BEGIN LIFTING SLOWLY NORTH AS A WARM FRONT ACROSS THE TERMINALS TODAY AS AN AREA OF LOW PRES (REMNANTS OF FAY) MOVES SLOWLY NE ACROSS THE TENN/OHIO VALLEY. A VERY MOIST AIRMASS WILL EXIST ACROSS THE AREA THE NEXT COUPLE OF DAYS WITH SHRA/POSSIBLE TS AND PERIODS OF MVFR/IFR CONDITIONS THROUGH THE PERIOD. EXPECTING MAINLY SHOWERS THIS MORNING WITH MVFR/IFR CONDITIONS TRANSITIONING TO MAINLY MVFR/VFR THIS AFTERNOON OVER SOUTHERN TERMINALS. KPGV AND KISO WILL LIKELY HAVE MVFR/IFR CONDITIONS THROUGH THE AFTERNOON WITH AFORMENTIONED BOUNDARY EXPECTED TO STALL OVER THIS AREA BY LATER TODAY. MVFR/IFR CONDITIONS RETURN TONIGHT AS BOUNDARY LAYER COOLS WITH FOG/STRATUS DEVELOPING. MAINLY VFR/MVFR CONDITIONS THU WITH SHRA/TS CONTINUING BUT WILL LIKLEY SEE SOME IFR VSBYS DEVELOP THU NIGHT. IMPROVING CONDITIONS EXPECTED FRI THRU SUN WITH A RETURN TO TYPICAL DIURNALLY DRIVEN CONVECTION ALONG WITH REDUCED VSBYS DURING THE PRE-DAWN HOURS DUE TO POSSIBLE FOG. && .MARINE... UPDATED FOR TORNADO WATCH. PREVIOUS FCST ON TRACK WITH WARM FRONT GRADUALLY MOVING N THIS AFTN BUT STALLING OVER SRN/CNTRAL WATERS. LIGHT E/SE WINDS EXIST ACROSS AREA WATERS EARLY THIS MORNING WITH SPEEDS AOB 10 KT CENTRAL/SOUTHERN WATERS WITH SLIGHTLY HIGHER SPEEDS AROUND 15 KT OVER NORTHERN WATERS WHERE GRADIENT IS A BIT TIGHTER. SEAS RANGE FROM 3 TO 4 FT NORTH AND 2 TO 3 FT CENTRAL AND SOUTHERN WATERS WITH E/SE LONG PERIOD SWELL 2-3 FT/9-11S CONTINUING. WILL DROP SCEC OVER NORTHERN WATERS THIS PACKAGE AS WINDS HAVE DECREASED BELOW 20 KT AND SEAS HAVE DROPPED TO AROUND 4 FT. FAIRLY BENIGN MARINE FORECAST THROUGH THE UPCOMING WEEKEND WITH A PROLONGED PERIOD OF LIGHT EASTERLY SFC WINDS 10-15 KT AND SEAS 2 TO 4 FT THROUGH FRI. WINDS WILL BECOME S/SW SAT AND SAT NIGHT BUT REMAIN VERY LIGHT AHEAD OF AN APPROACHING COLD FRONT THAT IS EXPECTED TO MOVE ACROSS THE WATERS EARLY SUN. SFC HIGH PRES WILL MOVE EAST ACROSS THE MID ATLANTIC MON THRU WED WITH NE SFC WINDS DEVELOPING. THE GFS TRIES TO DEVELOP SOME SORT OF A TROPICAL SYSTEM JUST NORTH OF THE BAHAMAS MON WHICH INCREASES THE GRADIENT OVER OUR COASTAL WATERS BETWEEN THE SFC RIDGE OVER THE MID ATLANTIC. THE ECMWF IS MUCH STRONGER WITH A TROPICAL CYCLONE MOVING OVER THE NORTHERN BAHAMAS EARLY MON. MADE LITTLE CHANGE TO THE FORECAST IN THE EXTENDED PERIOD GIVEN LOW CONFIDENCE AND KEPT NE WINDS 15 TO 20 KT MON THRU TUE. LATER FORECASTS MAY NEED TO TONE DOWN WIND SPEEDS A BIT DEPENDING ON HOW MODELS HANDLE THE SYSTEM. LATEST WAVEWATCH GUIDANCE IS INDICATING ABOUT A FOOT LOWER SEAS THAN PREVIOUS RUN AND WILL DECREASE WAVEHEIGHTS ABOUT A FOOT SUN NIGHT/MON WITH SEAS 3 TO 5 FT THROUGHOUT. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...JME NEAR TERM...SK/JME SHORT TERM...JME LONG TERM...JME AVIATION...JBM/JW MARINE...JBM/JW
Hazardous weather outlook, Aug 27, 5:29 AM EDT, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 529 AM EDT WED AUG 27 2008 NCZ029-044>047-079>081-090>094-280930- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 529 AM EDT WED AUG 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. LOCALLY HEAVY RAINS ARE POSSIBLE TODAY AND TONIGHT AS THE REMNANTS OF TROPICAL STORM FAY PASS TO THE WEST AND PUSH A FRONT WITH TROPICAL MOISTURE INTO NORTH CAROLINA. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH LOCALLY HEAVIER AMOUNTS OF 3 INCHES OR MORE ARE POSSIBLE BY THURSDAY MORNING. THIS RAIN WILL PRODUCE SOME URBAN AND POOR DRAINAGE FLOODING. IN ADDITION TO THE HEAVY RAIN...THERE IS A THREAT FOR AN ISOLATED TORNADO TODAY...ESPECIALLY OVER AREAS WEST OF HIGHWAY 17. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. NCZ095-098-103-104-280930- CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- 529 AM EDT WED AUG 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. LOCALLY HEAVY RAINS ARE POSSIBLE TODAY AND TONIGHT AS THE REMNANTS OF TROPICAL STORM FAY PASS TO THE WEST AND PUSH A FRONT WITH TROPICAL MOISTURE INTO NORTH CAROLINA. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH LOCALLY HEAVIER AMOUNTS OF 3 INCHES OR MORE ARE POSSIBLE BY THURSDAY MORNING. THIS RAIN WILL PRODUCE SOME URBAN AND POOR DRAINAGE FLOODING. IN ADDITION TO THE HEAVY RAIN...THERE IS A THREAT FOR AN ISOLATED TORNADO TODAY...ESPECIALLY OVER AREAS WEST OF HIGHWAY 17. THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE BEACHES TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A MODERATE RISK OF RIP CURRENTS WILL CONTINUE THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
In the hours before
Special weather statement, Aug 27, 10:57 AM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1057 AM EDT WED AUG 27 2008 NCZ092-098-271600- JONES-ONSLOW- 1057 AM EDT WED AUG 27 2008 ...STRONG THUNDERSTORMS WILL AFFECT ONSLOW AND JONES COUNTIES UNTIL NOON EDT... AT 1057 AM EDT...THERE WERE STRONG THUNDERSTORMS OVER PUMPKIN CENTER...MOVING NORTH AT 13 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR TRENTON AT NOON EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE CAMP LEJEUNE MAIN GATE...HALF MOON...JACKSONVILLE... MAYSVILLE...NEW RIVER AIR STATION...PINEY GREEN...RICHLANDS... CATHERINE LAKE...COMFORT...HUBERT...KELLUM...MIDWAY PARK...PHILLIPS CROSSROADS...SILVERDALE...WYSE FORK AND TAYLORS CORNER. WIND GUSTS OF 30 TO 40 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EDT WEDNESDAY AFTERNOON FOR EASTERN NORTH CAROLINA. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 26
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 4:56 AM EDT | Areal Flood Advisory | MHX | Beaufort, Pamlico | 109 min |
| Aug 27, 5:40 AM EDT | Areal Flood Warning | MHX | Pamlico | 102 min |
| Aug 27, 1:59 PM EDT | Areal Flood Advisory | MHX | Duplin | 61 min |
| Aug 27, 3:16 PM EDT | Areal Flood Advisory | MHX | Pamlico | 119 min |
| Aug 27, 7:01 PM EDT | Severe Thunderstorm Warning | MHX | Duplin | 31 min |
| Aug 27, 7:26 PM EDT | Tornado Warning | MHX | Duplin | 49 min |
Nearby
Tornado Warnings in North Carolina, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.